Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|JOELCOQUI - Mon Nov 03, 2008 10:38 am||
I am an active, social, healthy 19 yo male college student. In the past, my BP has flucuated from 150 to the 130 area and has been checked by a nephrologist, neurologist (had a neg. MRI) and internist. I was also screened for the pheo tumor which was negative. I have waves of dizziness and light headaches on and off for 4 months now and was told by all doctors that there is nothing they can find. Now my symptoms went to my abdomen. I have been taking a good quality multi vitamin for a few years, 1000 mg vit C and omega 3. A few days ago, I stopped taking the omega being that this was the newest addition to my diet. I eat 3-4 meals a day but in the later day I get very hungry and eat a few small snacks in between. In the morning, I am awoken by severe cramps and my BMs have been explosive very loose BMs that are full of mucus. Sometimes I feel I have bad cramps and run to the bathroom when all I go is a little mucus spit. This explosive and offensive smelly BM happens about 3 times a day. My urine has not been the neon green color it use to be either with the multi vitamin I have been taking. Its a very faint yellow now. I get about 7 hours of sleep but I seem to always be exhausted. It seems to be one ailment after another for me lately and I just don't get it. I am the fit of health at 170 lbs at 5'9" tall. I work out 4-5 times a week and play on the schools baseball team which I thoroughly enjoy. Do you have any advise? My mother is tired of hearing about all my ailments and Im hoping to get answers on my own. Thank you.
|John Kenyon, CNA - Fri Dec 12, 2008 9:39 pm||
I think what's happening now is probably unrelated to the earlier problems for which there was no clear cause. This sounds very much like it could be new-onset celiac disease. The description of your stool sounds a great deal like what is commonly produced by patients with malabsorption problems due to celiac issues (gluten intolerace is the usual cause). Most often this, if it is the case, can be managed by diet alone. You'll need to have a blood test to rule it in or out, and in either case will probably be urged to have a colonoscopy as well (not a bad idea when there have been unsusual lower GI problems). The ideal would be for you to be seen by a gastroenterologist, who would order the blood test, as well as stool studies, and if necessary the colonoscopy.
I hope this is helpful. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.